Alert archive / Wyoming / High Wind Warnings in 2012

High Wind Warning 15, NWS Riverton, WY

March 18, 20124 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Mar 18, 2012, 12:33 PM MDT for 4 counties in Wyoming. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 18, 2012, 12:33 PM MDT (18:33 UTC)
Expired
Mar 18, 2012, 9:07 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 12:54 PM MDTNON-TSTM WND GST 641 Nnw Jeffrey City, WY
Mar 18, 1:54 PM MDTNON-TSTM WND GST 591 Nnw Jeffrey City, WY
Mar 18, 3:05 PM MDTNON-TSTM WND GST 63Rock Springs, WY
Mar 18, 4:46 PM MDTNON-TSTM WND GST 59Lander, WY
Mar 18, 4:50 PM MDTNON-TSTM WND GST 615 Nnw South Pass Rest A, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WWUS75 KRIW 181833
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1233 PM MDT SUN MAR 18 2012

...HIGH WINDS WILL BLAST CENTRAL WYOMING THIS AFTERNOON AND EVENING...

.HIGH WINDS WILL BLAST CENTRAL WYOMING THIS AFTERNOON AND EVENING...
AS A STRONG COLD FRONT PASSES THROUGH THE AREA. THE COLD FRONT...
WHICH IS ALSO ASSOCIATED WITH A STRONG UPPER LEVEL JET...IS
EXPECTED TO PRODUCE WIND GUSTS OF 60 TO 70 MPH...WITH LOCALLY
HIGHER GUSTS OVER 75 MPH IN THE WIND RIVER MOUNTAINS.

WYZ020-190300-
/O.NEW.KRIW.HW.W.0015.120318T1833Z-120319T0900Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1233 PM MDT SUN MAR 18 2012

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THROUGH THE AFTERNOON
  AND CONTINUE INTO THE EARLY MORNING HOURS.

* WIND...SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH
  ARE POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT
  WEIGHT VEHICLES ALONG INTERSTATE 25 AND HIGHWAYS 20 26...220 AND
  WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-190300-
/O.NEW.KRIW.HW.W.0015.120318T1833Z-120319T0900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1233 PM MDT SUN MAR 18 2012

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. 

* SUMMARY AND TIMING...WINDS WILL INCREASE THROUGH THE AFTERNOON
  AND CONTINUE INTO THE EARLY MORNING HOURS.

* WIND...SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH
  ARE POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT
  WEIGHT VEHICLES ALONG HIGHWAYS 287 FROM BEAVER RIM TO MUDDY GAP...
  AND HIGHWAY 135 FROM SAND DRAW TO SWEETWATER STATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-017-018-190300-
/O.NEW.KRIW.HW.W.0015.120318T1833Z-120319T0300Z/
WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
1233 PM MDT SUN MAR 18 2012

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...THE THREAT OF HIGH WINDS WILL CONTINUE
  THROUGH THE AFTERNOON UNTIL AROUND 9 PM WHEN THE COLD FRONT IS
  EXPECTED TO PASS TO THE EAST.

* WIND...SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH
  ARE POSSIBLE ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS.
  THE EAST SLOPES OF THE WIND RIVER MOUNTAINS INCLUDING SOUTH PASS
  CAN EXPECT 50 MPH WINDS GUSTING TO 75 MPH. 

* IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT
  WEIGHT VEHICLES ALONG HIGHWAYS 789...20 26...287 AND 28...
  INCLUDING SOUTH PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
2 follow-up statements
861 
WWUS75 KRIW 190031
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
631 PM MDT SUN MAR 18 2012

...HIGH WINDS WILL BLAST CENTRAL WYOMING THIS EVENING...

.HIGH WINDS WILL BLAST CENTRAL WYOMING THIS EVENING...AS A STRONG
COLD FRONT PASSES THROUGH THE AREA. THE COLD FRONT... WHICH IS
ALSO ASSOCIATED WITH A STRONG UPPER LEVEL JET...IS EXPECTED TO
PRODUCE WIND GUSTS OF 60 TO 70 MPH...WITH LOCALLY HIGHER GUSTS
OVER 75 MPH IN THE WIND RIVER MOUNTAINS.

WYZ020-190300-
/O.CON.KRIW.HW.W.0015.000000T0000Z-120319T0900Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
631 PM MDT SUN MAR 18 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH THE 
  EVENING AND CONTINUE INTO THE EARLY MORNING HOURS.

* WIND...A REMOTE WEATHER SENSOR IN THE RATTLESNAKE RANGE MEASURED
  A WIND GUST OF 59 MPH AT 1 PM. SOUTH TO SOUTHWEST WINDS OF 40
  MPH WITH GUSTS TO 70 MPH ARE STILL EXPECTED.

* IMPACTS...TRAVEL WILL BECOME DANGEROUS DURING PERIODS OF HIGH
  WIND FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG INTERSTATE
  25 AND HIGHWAYS 20 26...220 AND WYOMING BOULEVARD ON THE SOUTH
  SIDE OF CASPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-190300-
/O.CON.KRIW.HW.W.0015.000000T0000Z-120319T0900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
631 PM MDT SUN MAR 18 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH THE
  EVENING AND CONTINUE INTO THE EARLY MORNING HOURS.

* WIND...A 64 MPH WIND GUST WAS REPORTED AT 1 PM ONE MILE NORTH
  NORTHWEST OF JEFFREY CITY. SOUTH TO SOUTHWEST WINDS OF 40 MPH
  WITH GUSTS TO 70 MPH ARE EXPECTED.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT
  WEIGHT VEHICLES ALONG HIGHWAYS 287 FROM BEAVER RIM TO MUDDY
  GAP...AND HIGHWAY 135 FROM SAND DRAW TO SWEETWATER STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-017-018-190300-
/O.CON.KRIW.HW.W.0015.000000T0000Z-120319T0300Z/
WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
631 PM MDT SUN MAR 18 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...THE THREAT OF HIGH WINDS WILL CONTINUE
  THROUGH THE EVENING UNTIL AROUND 9 PM WHEN THE COLD FRONT IS
  EXPECTED TO PASS TO THE EAST.

* WIND...A PEAK WIND GUST OF 70 MPH FROM THE SOUTH OCCURRED AT
  LANDER AT 11 AM THIS MORNING. MORE RECENTLY A 59 MPH WIND GUST
  FROM THE SOUTH OCCURRED AT 445 PM THIS AFTERNOON. A 61 MPH WIND
  GUST WAS REPORTED 5 MILES SOUTH SOUTHWEST OF SOUTH PASS AT 450
  PM. SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH ARE STILL
  EXPECTED ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS. THE
  EAST SLOPES OF THE WIND RIVER MOUNTAINS INCLUDING SOUTH PASS CAN
  EXPECT 50 MPH WINDS GUSTING TO 75 MPH.

* IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES ALONG HIGHWAYS 789...20 26...287 AND 
  28... INCLUDING SOUTH PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
780 
WWUS75 KRIW 190307
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
907 PM MDT SUN MAR 18 2012

...WINDS HAVE DIMINISHED OVER MUCH OF CENTRAL WYOMING THIS
EVENING...

.SOUTH SOUTHWEST WINDS HAVE DIMINISHED OVER CENTRAL WYOMING.
THEREFORE THE HIGH WIND WARNINGS FOR CENTRAL WYOMING HAVE BEEN
CANCELLED OR ALLOWED TO EXPIRE.

WYZ019-020-190415-
/O.CAN.KRIW.HW.W.0015.000000T0000Z-120319T0900Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
907 PM MDT SUN MAR 18 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE SOUTHWEST WINDS FROM THE GREEN MOUNTAINS TO CASPER HAVE
DIMINISHED. THEFORE THE HIGH WIND WARNING FOR THIS AREA HAS BEEN
CANCELLED.

$$

WYZ015-017-018-190415-
/O.CAN.KRIW.HW.W.0015.000000T0000Z-120319T0300Z/
WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
907 PM MDT SUN MAR 18 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTHERLY WINDS HAVE DIMINISHED ACROSS THE WIND RIVER BASIN AND
THE ADJACENT LANDER FOOTHILLS AND EAST SLOPE OF THE WIND RIVER
MOUNTAINS. THEFORE THE HIGH WIND WARNING FOR THIS AREA HAS BEEN
ALLOWED TO EXPIRE.


$$

LIPSON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 18, 11:37 AM MDT, 56 minutes earlier.

Area forecast discussion, Mar 18, 11:37 AM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1137 AM MDT SUN MAR 18 2012

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
THE BASE OF THE LONG ADVERTISED MAIN TROUGH CONTINUES TO DIG AND
AMPLIFY JUST OFF THE CALIFORNIA/BAJA COAST. MANY LIGHTNING STRIKES
HAVE BEEN OBSERVED THIS EVENING ACROSS SOUTHERN
CALIFORNIA...SOUTHERN NEVADA AND ARIZONA JUST AHEAD OF THE TROUGH
AXIS AND ALONG THE ROBUST LEAD SHORTWAVE. THIS STRONG SHORTWAVE WILL
TRACK EAST ACROSS THE GREAT BASIN TODAY TOWARD WYOMING. JUST AHEAD
OF THIS FEATURE...A STRONG PACIFIC COLD FRONT WILL BLAST ACROSS THE
STATE FROM THE WEST SOUTHWEST WHICH WILL TURN RAIN SHOWERS INTO SNOW
ACROSS THE FAR WEST AS WELL AS ACROSS SWEETWATER COUNTY. THE MAIN
PORTION OF THE COLD FRONT WILL NOSE INTO SWEETWATER COUNTY WITH
STRONG SURFACE CONVERGENCE AS SOUTH WINDS SHIFT SHARPLY TO THE WEST.
H7 TEMPS WILL DROP FROM -2C TO -7C ACROSS CENTRAL SWEETWATER COUNTY
FROM 12Z THIS MORNING TO 00Z THIS EVENING. THE MAIN VORT MAX WILL
ALSO TRACK NORTHEAST ACROSS SWEETWATER COUNTY THIS EVENING. WILL
LAUNCH A WINTER WEATHER ADVISORY FOR SWEETWATER COUNTY...SOUTHERN
LINCOLN COUNTY...THE UPPER GREEN RIVER BASIN AND ADJACENT
FOOTHILLS...AND THE WEST SLOPE OF THE WIND RIVER MOUNTAINS INCLUDING
SOUTH PASS VALID FROM 15Z THIS MORNING THROUGH 12Z MONDAY. SOUTH
PASS COULD EXPERIENCE VERY LOW VISIBILITY DURING THE HEIGHT OF THIS
EVENT BY EARLY THIS EVENING FROM SNOW AND BLOWING SNOW. THE JET
COUPLET...STRENGTHENING Q VECTOR FORCING AND A NORTH BOUND CLOSED
MID LEVEL CIRCULATION WILL PRODUCE SUB ADVISORY SNOW AMOUNTS ACROSS
THE REST OF WESTERN WYOMING TODAY AND TONIGHT BUT THESE AREAS WILL
BE TOO FAR NORTH TO CATCH THE BRUNT OF THE SOUTHERN STREAM ENERGY.
IN ADDITION TO THE ABOVE MENTIONED DYNAMICS...THERE WILL BE ENOUGH
INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS AS WELL...ESPECIALLY
JUST AHEAD OF AND ALONG THE FRONT. BESIDES PRODUCING SMALL HAIL AND
SNOW PELLETS...GIVEN THE LOWERING FREEZING LEVEL...THESE
THUNDERSTORMS WILL SUPERIMPOSE THEIR DOWNDRAFTS ONTO THE STRONG
GRADIENT WIND WHICH MAY PRODUCE LOCAL BRIEF WIND GUSTS OF 60 MPH.
OTHERWISE...SOUTH SOUTHWEST WINDS WILL BLOW AT 30 TO 40 MPH WITH
GUSTS TO 50 MPH ACROSS THE EAST HALF OF THE CWA AHEAD OF THIS
APPROACHING FEATURE TODAY AS BOUNDARY LEVEL WINDS BLOW FROM THE
SOUTH SOUTHWEST AT 30 MPH TODAY AND TONIGHT. THE GRADIENT WILL NOT
BE HIGH ENOUGH TO WARRANT A HIGH WIND EVENT. MANY AREAS WILL SE
FALLING TEMPERATURES THROUGHOUT THE DAY TODAY WITH MANY MORNING HIGH
TEMPERATURES EXPECTED. SOME RAIN TURNING TO SNOW SHOWERS WILL SPILL
OVER TO AREAS EAST OF THE DIVIDE THIS AFTERNOON AND TONIGHT. THE
HIGHER PEAKS OF THE BIG HORN MOUNTAINS COULD SEE 4 TO 8 INCHES OF
SNOW BY MONDAY MORNING. H7 TEMPS ARE EXPECTED TO PLUNGE TO -10C BY
12Z MONDAY ACROSS MUCH OF THE AREA. A SECONDARY COLD FRONT WILL
SPREAD MORE WIDESPREAD RAIN AND SNOW SHOWER ACTIVITY SOUTH ACROSS
AREAS EAST OF THE DIVIDE TO EASTERN FREMONT AND NATRONA COUNTIES BY
18Z MONDAY AS MOISTURE WRAPS AROUND THE BACKSIDE OF THE MID LEVEL
CIRCULATION AND THE 500MB CLOSED LOW FORMS OVERHEAD. THE WESTERN
WIND RIVER BASIN APPEARS THAT IT WILL GET SPARED MUCH OF THE PRECIP
WITH THIS EVENT. HIGH TEMPERATURES WILL ONLY BE IN THE LOW TO MID
40S MONDAY EAST OF THE DIVIDE WHICH WILL SEEM MUCH COLDER THAN IT
HAS BEEN DURING THE LAST FEW DAYS AS THIS WILL BE AROUND 25 DEGREES
COLDER THAN IT HAS BEEN. THE RAIN AND SNOW SHOWERS WILL TAPER OFF
TONIGHT AS THE TROUGH SLOWLY EXITS TO THE EAST. LOW TEMPERATURES
WILL FALL TO THE SINGLE DIGITS IN MANY AREAS OF THE WEST BY TUESDAY
MORNING. THEN SNOWFALL WILL INCREASE SOMEWHAT OVER THE FAR WEST
BEGINNING TUESDAY AND CONTINUE THROUGH TUESDAY NIGHT AS A SHORT
LIVED FLAT RIDGE AXIS PASSES TO THE EAST AND THE FLOW BECOMES MORE
WESTERLY AND DIFLUENT.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
WESTERLIES ARE DISPLACED NWD BEHIND OUR EARLY WEEK SYSTEM LEAVING US
IN ANOTHER WARMING TREND. ECMWF HAS TRENDED TOWARDS THE GFS TONIGHT
AS EXPECTED WITH REGARDS TO OUR THURSDAY SHORTWAVE THAT JUST SKIMS
BY TO THE NORTH. ALTHOUGH THE ECMWF STILL WANTS TO PUSH A COLD FRONT
SOUTH INTO OUR NORTHERN ZONES THURSDAY NIGHT AND FRIDAY MORNING
RESULTING IN COOLER HIGHS ACROSS OUR NORTH ON FRIDAY. THE GFS IS
WARM AND DRY WITH SW WINDS. CURRENT FORECAST HAS SOME COOLING ACROSS
THE NORTH BUT NOTHING CLOSE TO WHAT WOULD RESULT IF THE ECMWF IS
RIGHT. BIGGER DIFFERENCES OCCUR THE LAST FEW DAYS OF THE MEDIUM
RANGE AS THE MODELS DIVERGE AS TO THE EVOLUTION OF THE NEXT TROUGH
OVER THE EASTERN PACIFIC. THE GFS IS FURTHEST EAST DROPPING THE
SYSTEM JUST OFF THE WEST COAST OVER THE WEEKEND. THE ECMWF IS OUT
NEAR 140W WITH THE GEM AND UKMET ARE ABOUT HALF WAY IN BETWEEN. THE
GFS HAS TRENDED A LITTLE FURTHER WEST SO WILL KEEP A GENERALLY DRY
AND MILD...TO WARM...FORECAST THROUGH THE WEEKEND. TEMPERATURES LOOK
VERY SIMILAR TO THIS WEEKEND WITH INCREASING SOUTHERLY FLOW ONCE
AGAIN...ESPECIALLY BY SUNDAY.

&&

.AVIATION.../12Z ISSUANCE/
AN UPPER LEVEL DISTURBANCE SLOWLY MOVING INTO THE AREA WILL BRING
AREAS OF SNOW AND AREAS OF MVFR TO AREAS WEST OF THE DIVIDE THIS
AFTERNOON ALONG WITH FREQUENT MOUNTAIN OBSCURATIONS MAINLY INTO
KJAC...KPNA AND KBPI.  AS THIS DISTURBANCE CONTINUES TO LIFTS
NORTHWARD...WIDELY SCATTERED SHOWERS WILL DEVELOP NORTH OF A VCNTY
KLND-KCPR LINE ALONG WITH INCREASING SSW SFC WINDS LATER SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. WITH THE OUTSIDE CHANCE OF A
THUNDERSTORM CB WAS ADDED TO SOME TAFS.  COLDER AIR AND AREAS OF
MVFR -SN WILL PUSH INTO NORTH CENTRAL WYOMING...MAINLY AT KCOD AND
KWRL...AFTER 06Z MONDAY.  SCATTERED TO NUMEROUS MVFR-IFR SNOW
SHOWERS AND FREQUENT
MOUNTAIN OBSCURATIONS WILL PREVAIL ACROSS NW WYOMING...VICINITY
KJAC...THROUGH THIS PERIOD.

&&

.FIRE WEATHER...

MILD AND WINDY WEATHER WILL OCCUR THIS MORNING ACROSS CENTRAL AND
EAST CENTRAL WYOMING BEFORE A STRONG PACIFIC COLD FRONT COMES
BLASTING IN FROM THE WEST ACROSS WYOMING LATER THIS MORNING AND
AFTERNOON. RAIN SHOWERS WILL TURN TO NUMEROUS SNOW SHOWERS AS THE
FRONT TRACKS ACROSS THE AREA WITH STRONG SOUTH WINDS SHIFTING TO
THE WEST. SOUTHWEST WYOMING WILL EXPERIENCE THE BRUNT OF THE
SNOWFALL TODAY AND TONIGHT WITH ACCUMULATING SNOW ALSO EXPECTED IN
THE REST OF WESTERN WYOMING AS WELL AS OVER THE BIG HORN
MOUNTAINS. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TODAY AND THIS
EVENING...SOME OF WHICH MAY PRODUCE GUSTS AS HIGH AS 60 MPH ALONG
WITH SMALL HAIL. RAIN AND SNOW SHOWERS WILL SPREAD TO AREAS EAST
OF THE DIVIDE LATER TODAY AND TONIGHT. MONDAY WILL BE A COOL
SHOWERY DAY WITH RAIN AND SNOW SHOWERS EXPECTED. HIGH TEMPERATURES
WILL BE AROUND 25 DEGREES COOLER ACROSS MANY AREAS EAST OF THE
DIVIDE MONDAY. TEMPERATURES WILL RECOVER TO MILDER READINGS DURING
THE REMAINDER OF THE WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 AM MDT
MONDAY WYZ014-025>030.

&&

SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...AEM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Mar 18, 4:00 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SUN MAR 18 2012

WYZ001>020-022>030-191100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SUN MAR 18 2012

...WINTER WEATHER ADVISORY FOR SOUTHWEST WYOMING TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOWFALL IS EXPECTED IN WESTERN WYOMING TODAY AND
TONIGHT WITH THE HEAVIEST SNOWFALL EXPECTED IN SOUTHWEST
WYOMING. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TODAY WHICH
WILL LIKELY BE ACCOMPANIED BY STRONG GUSTY WINDS AND SMALL
HAIL. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH ARE
EXPECTED ACROSS EAST CENTRAL WYOMING TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 50 MPH.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 18, 12:07 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1207 PM MDT SUN MAR 18 2012

WYZ017-018-182200-
LANDER FOOTHILLS-WIND RIVER BASIN-
1207 PM MDT SUN MAR 18 2012

STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
THIS AFTERNOON AND EVENING ACROSS THE LANDER FOOTHILL AND THE WIND
RIVER BASIN...INCLUDING THE CITIES OF LANDER AND RIVERTON. AT 1100
AM A GUST TO 70 MPH WAS OBSERVED AT THE LANDER AIRPORT. A COLD FRONT
WILL SLIDE ACROSS THE AREA LATE THIS AFTERNOON...AND WILL BRING THE
CHANCE OF A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS. BRIEF
ISOLATED GUSTS OF 60 MPH ARE POSSIBLE NEAR ANY STRONGER SHOWERS OR
THUNDERSTORMS. STAY TUNED THROUGH THE DAY FOR UPDATES ON THIS
POTENTIALLY HAZARDOUS WEATHER SITUATION.

WOLCOTT
Local storm report, Mar 18, 12:10 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1210 PM MDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     NON-TSTM WND GST LANDER                  42.83N 108.73W
03/18/2012  M70.00 MPH       FREMONT            WY   ASOS

1135 AM     NON-TSTM WND GST ROCK SPRINGS            41.60N 109.22W
03/18/2012  M61.00 MPH       SWEETWATER         WY   ASOS

&&

WOLCOTT

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:57 AM MDTWinter Weather AdvisoryRIWFremont, Lincoln, Sublette, Sweetwater20 hr

Nearby

High Wind Warnings in Wyoming, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.